Ask a doctor

I have some dark patches on my skin. Is it Ochronosis or just hyperpigmentation? (Photo)

I had applied 2% Hydroquinone on my acne spots about 3-4 total in a period of one year or so. I got some dark skin patches on my forehead and my cheek. I have no idea what this is. Can HQ burn my skin in just a few applications? I talked with a dermatologist and he said that I should keep applying sunscreen and it should go away in some time. I've been doing that for over a month now and I've not seen any improvements. What could it possibly be? I am just hoping this is not Ochronosis.

Doctor Answers (1)

Hyperpigmentation

+2
It appears you may have hyperpigmentation. This condition can be treated in various ways such as through the use of prescription strength hydroquinone combined with diligent use of sunscreen. Other methods can include chemical peels of various strengths and/or certain laser treatments that may be effective such as Fraxel.


Long Island Dermatologic Surgeon
5.0 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.